MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol kugel hernia patch and perfix light plug on (b)(6) 2011 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the perfix light plug.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d6.A (date of implant), d6.B (date of explant), g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol kugel hernia patch and perfix light plug on (b)(6) 2011 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the perfix light plug.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with left inguinal hernia, left inguinal nerve block thereby underwent open repair with the implant of bard kugel patch (device #1).Per operative notes, ¿hernia sac was dissected.A bard kugel patch (device #1) was placed and secure it with suture.¿ (b)(6) 2018 - patient was diagnosed with incarcerated direct right inguinal hernia thereby underwent open repair with implant of bard perfix light plug (device #2).Per operative notes, ¿hernia sac was dissected.One bard perfix light plug (device #2) was placed and sutured.¿ (b)(6) 2018 - patient was diagnosed with right recurrent inguinal hernia thereby underwent open repair with explant of bard perfix light plug (device #2) and implant of one synthetic mesh.Per operative notes, ¿hernia sac was removed.Previously placed bard perfix light plug (device #2) was excised from right inguinal side.One synthetic mesh was placed and sutured.¿.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10137944
Report Number1213643-2020-05660
Device Sequence Number19356279
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956(17)211128(10)HUAY2624
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number0117060
Device Lot NumberHUAY2624
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight93 KG